MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117311
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, on (b)(6) 2025 the patient underwent a tension-free laparoscopic hernia repair.During the procedure, suspected contaminants (small yellow stains of unknown nature) were found on the sterile inner packaging of the 3dmax light mesh.The product box was confirmed to be fully sealed with no visible damage to the inner or outer packaging.Another mesh was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during the procedure suspected contaminants (small yellow stains of unknown nature) were found on the sterile inner packaging of the 3dmax light mesh.The sample is said to be available for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of the manufacturing records was performed and found the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of 1,380 units.If/when the sample has been returned and evaluated a supplemental mdr will be submitted to document the results.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, during the procedure suspected contaminants (small yellow stains of unknown nature) were found on the sterile inner packaging of the 3dmax light mesh.The sample is said to be available for evaluation; however, at this time it has not been received.Based on the information available and without having the sample to evaluate, no conclusions can be made.A review of the manufacturing records was performed and found the lot was manufactured to the specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.If/when the sample has been returned and evaluated a supplemental mdr will be submitted to document the results.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.Based on the sample evaluation conducted, the root cause was confirmed to be manufacturing-related.The reported "yellow stains" on the mesh was identified as excess food-grade lubricating oil from the sewing machine.Awareness was communicated to the appropriate personnel to emphasize the importance of product visual acceptance criteria and the cleanliness of equipment as established under current procedure revision requirements.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Corrected field: h4.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23248493
Report Number1213643-2025-00940
Device Sequence Number18745344
Product Code FTL
UDI-Device Identifier00801741031038
UDI-Public(01)00801741031038(17)290428(10)HUJS1149
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117311
Device Lot NumberHUJS1149
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown